Kapsin Ointment Drug Recalled Due to Manufacturing Process Deviations
Apipharma is voluntarily recalling Kapsin Ointment (Camphor 3.16% and Capsaicin 0.03%) distributed in Arizona due to Current Good Manufacturing Practice (CGMP) deviations.
The agency’s classification
FDA (Drugs): Class II
Class II is a situation in which use of or exposure to a violative product may cause temporary or medically reversible adverse health consequences, or where the probability of serious adverse health consequences is remote.
This is the agency’s own classification, taken from its notice. The severity score below is our assessment, not the agency’s. How recall classes work
What this means for you
Our assessment, not the agency’s: severity 2/5 (Moderate).
Minor labeling or packaging issue, or a voluntary precautionary recall. Risk of harm is low but real — follow the manufacturer's instructions.
Our severity reasoning: FDA Class II recalls are generally severe (score 4), but the source text does not report any hospitalizations or confirmed illnesses resulting from CGMP deviations in this specific product. The hazard is manufacturing-process related with no evidence of actual harm, which aligns with a precautionary Moderate (2) classification; however, Class II typically elevates to 4. Given the rule that Class II with hospitalization reports = Severe, and this case lacks such reports, this falls to Moderate (2).
Plain-English summary
Apipharma, LLC is voluntarily recalling Kapsin Ointment containing Camphor 3.16% and Capsaicin 0.03% in 2 oz (60g) tubes. The recall affects approximately 5,095 cartons distributed in Arizona. The product was manufactured by Apipharma d.o.o in Zagreb, Croatia, and distributed by Apipharma, LLC in Tempe, Arizona.
The reason for recall is deviations from Current Good Manufacturing Practice (CGMP) standards. The FDA classified this as a Class II recall. Affected lot numbers are 153211 (expiration 2025-04) and 210221 (expiration 2026-05).
Consumers in possession of the affected product should stop using it and contact Apipharma, LLC for instructions on return or disposal. Healthcare providers and retailers who have distributed or dispensed this product should notify their customers and take steps to prevent further distribution.
The recalled product
- Product
- Kapsin Ointment, Camphor 3.16% and Capsaicin 0.03%. Net Wt. 2 oz (60g) tubes, Manufactured by: Apipharma d.o.o, Jeronima Kavanjina 26, 10090 Zagreb, Croatia, Distributed by: Apipharma, LLC, 2331 West Alameda Drive, Tempe, AZ 85282 UPC 3 858882 101363
- Manufacturer
- Apipharma
- Category
- Drug — Topical Ointment
- Hazard
- Affected units
- 5,095
Is your product affected?
Check your packaging against the codes below. If any of them match, the product is part of this recall.
Lot numbers (4)
- Lot #: 153211
- Exp.: 2025-04
- 210221
- Exp.: 2026-05.
Distribution
Distributed in 1 state:
Part of a larger recall action
This product is one of 2 recalled by Apipharma under a single FDA (Drugs) recall action. The agency files each product separately, so the size of the action is not visible from this page alone.
See all 2 products in this recall →Related recalls
Same manufacturer · Apipharma
See all →- ModerateHemopropin Ointment Recalled Due to Manufacturing Process Deviations
FDA (Drugs) · 2025-04-30
Same hazard · cgmp deviation
See all →- SevereBaxter Recalls Vasopressin Injection Due to Manufacturing Deviations
FDA (Drugs) · 2026-09-09
- HighBaxter Recalls Clindamycin Injection Due to Manufacturing Deviations
FDA (Drugs) · 2026-09-09
- SevereBaxter Recalls Daptomycin Injection Due to Manufacturing Deviations
FDA (Drugs) · 2026-09-09
- ModerateLexia LLC Recalls Broadway Joe's Pain Cream Due to CGMP Deviations
FDA (Drugs) · 2026-09-09
- SevereBaxter Recalls Daptomycin Injection Due to Manufacturing Deviations
FDA (Drugs) · 2026-09-09
Similar recalls
- ModerateUnguentine Ointment Recalled Due to Manufacturing Practice Deviations
FDA (Drugs) · 2023-08-30
- ModerateLidocaine Ointment USP Recalled Due to Manufacturing Process Deviations
FDA (Drugs) · 2023-06-07
- ModerateFDA Recalls Unguentine Original Ointment for Manufacturing Practice Deviations
FDA (Drugs) · 2023-03-15
- ModerateAcetaminophen Oral Suspension Recalled Due to Contaminated Raw Ingredient
FDA (Drugs) · 2021-11-17
- ModerateLidocaine Ointment USP 5% Recalled Due to cGMP Deviations
FDA (Drugs) · 2022-03-30
- ModerateDrug Recall: Erythromycin Ophthalmic Ointment Due to Manufacturing Deviations
FDA (Drugs) · 2023-01-25